[Home ] [Archive]    
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
:: Volume 22, Issue 4 (Winter 2005) ::
J Dent Sch GYEAR__, 22(4): 685-689 Back to browse issues page
The epidemiology of mandibular fractures in patients referred to oral and maxillofacial department of Taleghani Hospital of Tehran, 1999-2003
Hassan Mohajerani Corresponding Author: Dr. *1, Zahra Ebrahimzadeh Saffar Dr.
Abstract:   (6197 Views)

Purpose: The lower part of the face, especially mandible is more susceptible to fracture. This study was done to estimate the prevalence and the causes of mandibular fractures in the patients referred to Taleghani Hospital 1999-2003.

Method and Materials: The patients with mandibular fracture referred to Taleghani Hospital were studied. The site of fracture, the kind of surgery done, the causes of fracture were recorded and inserted into SPSS software.

Results: Four hundred and twenty seven patients (364 male, 63 female), between 3 to 83 years old were referred for mandibular fracture. The peak of incidence occurred in the ages of 20-30. The condylar fracture was the most frequent in mandible. Of the fractures, more than %45 of the fractures were due to car and motor vehicle accidents. Most patients (%71.1) were treated by close reduction surgery.

Conclusion: To prevent the mandibular fractures it is recommended to obey the traffic rules and make the drivers to use safety devices during driving.

J Dent Sch 2005 22(4): 685

Keywords: Fracture, Mandible, Trauma
Full-Text [PDF 121 kb]   (1530 Downloads)    
Type of Study: Original Article | Subject: Special
Received: 2006/09/6
Add your comments about this article
Your username or Email:

CAPTCHA


XML     Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Mohajerani H, Ebrahimzadeh Saffar Z. The epidemiology of mandibular fractures in patients referred to oral and maxillofacial department of Taleghani Hospital of Tehran, 1999-2003. J Dent Sch. 2005; 22 (4) :685-689
URL: http://jds.sbmu.ac.ir/article-1-392-en.html


Volume 22, Issue 4 (Winter 2005) Back to browse issues page
مجله دانشکده دندانپزشکی دانشگاه علوم پزشکی شهید بهشتی Shahid Beheshti University Dental Journal
Persian site map - English site map - Created in 0.06 seconds with 32 queries by YEKTAWEB 3921